Indiana, 2008Flash Flood and Flooding in Indiana, February 5 to 7, 2008
February 5 to 7, 2008 · NWS IWX · 12 events in 12 counties and zones
A snowpack of one to three inches rapidly melted as warm air arrive in the region. This snowmelt, combined with a partially frozen, very moist ground and rainfall from two to locally over 3 inches, resulted in an increase in low land and river flooding running along and south of a Knox to north of Millersburg line.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $240,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A snowpack of one to three inches rapidly melted as warm air arrive in the region. This snowmelt, combined with a partially frozen, very moist ground and rainfall from two to locally over 3 inches, resulted in an increase in low land and river flooding running along and south of a Knox to north of Millersburg line. At the onset, some flash flooding occurred in areas experiencing rainfall rates of one-half to one inch per hour.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Feb 5, 1:04 AM EST, 3 hours 11 minutes earlier.
Area forecast discussion, Feb 5, 1:04 AM EST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
104 AM EST TUE FEB 5 2008
.AVIATION.../06Z TAFS/
LOOK FOR IFR TO LIFR CONDITIONS IN THE NORTH WITH MVFR CONDITIONS
EXPECTED ACROSS THE SOUTH AND EAST. A LINE OF SHOWERS AND
THUNDERSTORMS SITUATED ALONG THE COLD FRONT WILL CONTINUE TO SAG
SLOWLY SOUTH THROUGH THE NIGHT. EXPECT AREAS OF DENSE FOG TO
CONTINUE TO THE NORTH OF THE FRONT OVER NORTHERN PORTIONS OF THE
FORECAST AREA. EXPECT VISBYS TO LINGER AROUND 1/4 MILE IN THESE
AREAS THROUGH MOST OF THE MORNING...BEFORE IMPROVING BY EARLY
AFTERNOON. OTHERWISE...LOOK FOR REDUCED VISBYS IN THUNDERSTORMS
WITH RESTRICTIONS DOWN TO 3/4 MILE IN HEAVY RAIN LIKELY. GUSTY
WIND AND SMALL HAIL WILL ALSO BE POSSIBLE. THUNDERSTORMS OVER
SOUTHERN PORTIONS OF THE FORECAST AREA ARE EXPECTED TO PUSH SOUTH
OF THE FA BY LATE MORNING AND EARLY AFTERNOON WITH THE FRONTAL
SYSTEM DROPPING SOUTH OF THE AREA. A SECONDARY WAVE WILL DEVELOP
ALONG THE FRONT AN ALLOW AN INCREASE IN SHOWER ACTIVITY LATE THIS
AFTERNOON AND EVENING WITH THE APPROACH OF ANOTHER UPPER LEVEL
WAVE.
&&
.PREV DISCUSSION... /ISSUED 905 PM EST MON FEB 4 2008/
UPDATE...
BAND OF SHOWERS AND TSTMS HAS RAPIDLY DEVELOPED THIS EVE FROM NW
INDIANA THROUGH MO. THIS BAND IS LOCATED JUST AHEAD OF SFC CDFNT
WHICH WILL SAG SE INTO NRN INDIANA AS A WK WAVE OF LOW PRESSURE
MOVES NE ALONG IT INTO NRN MI. APPEARS LIKELY THAT SHOWERS/TSTMS
WILL TRAIN ACROSS THE AREA OVERNIGHT AHEAD OF THE FRONT. WITH PRECIP
WATER OBSERVED AT ILX NEAR 1 AND FCST TO EXCEED 1 BY 18Z NAM
OVER OUR AREA OVERNIGHT HAVE ADDED HEAVY RAINFALL TO THE FORECAST
OVERNIGHT AND MOVED UP THE FLOOD WATCH PREVIOUSLY STARTING
TOMORROW MORNING TO THE CURRENT TIME.
PREV DISCUSSION... /ISSUED 614 PM EST MON FEB 4 2008/
UPDATE...
AS MENTIONED IN AVIATION DISCUSSION... LOW VSBYS (1/4MI OR LESS)
ARE PERSISTING TO THE SOUTH OF THE FRONT. IMPROVED VSBYS ACROSS
SRN ZONES BY 7PM LOOKING LESS LIKELY AS APPEARS WILL HAVE TO WAIT
FOR ALL THE SNOW TO MELT OR CDFNT TO COME THROUGH BEFORE SGFNT
IMPROVEMENT IN VSBYS OCCURS. THUS, WILL BE EXTENDING THE DENSE FOG
ADVISORY UNTIL 4AM EST. NO OTHER SGFNT CHANGES TO EARLIER FCSTS
PLANNED ATTM.
PREV DISCUSSION... /ISSUED 438 PM EST MON FEB 4 2008/
SHORT TERM...TONIGHT AND TOMORROW.
HYDRO CONCERNS AT THE FOREFRONT THIS PD W/RAPID SNOWMELT IN PROGRESS
AND IMPENDING THUNDERSTORMS. 20Z SFC ANALYSIS MORE LIKE LT MARCH
W/WELL ESTABLISHED WARM SECTOR SOUTH OF DEEPENING SFC LOW CENTER NR
KIRK W/MOST OF CNTRL/SRN MO IN THE LOW TO MID 70S THIS HOUR. FARTHER
NORTH...DENSE FOG CONTS OVR SNOWPACK W/WIDESPREAD NR ZERO
VISIBILITIES.
SVRL DIFFICULTIES THIS PD TO GO THROUGH. FIRST OFF IS NEAR TERM
CONVECTIVE POTENTIAL. COMPACT NRN STREAM MID LVL SW RESPONSIBLE FOR
SVR THUNDERSTORM CLUSTER EARLIER TODAY OVR ERN IA/WRN IL LIFTING
RAPIDLY NEWD OUT OF NE WI W/WKNG LLJ ALG TRAILING TROUGH AXIS BUT
ENOUGH LEFT TO GENERATE LOW TOP CONVECTION NR KSBN. XPC THIS AREA TO
CARRY QUICKLY NEWD OUT OF CWA THIS AFTN WHILE FOCUS SHIFTS TO
CNTRL/WRN IL AGAIN. VAPOR SHOWS WK MID LVL IMPULSE EMBEDDED WITHIN
SRN STREAM OVR NW AR W/TCU NOTED NR KCOU EWD TO KSTL AND EVENTUAL
INITIATION SOMEWHERE OVR WRN/CNTRL IL AND THEN DEVELOPING ENE AS LLJ
AND POTENT LL THETA-E SURGE EWD TAKES PLACE IN ASSOCN/W ADVG FNTL
WAVE BACK IN NR MO. IN ADDN...ELEVATED BUT AS YET STILL CONDITIONAL
SVR RISK FOR SVR HAIL W/MU CAPES BASED FM 850MB YIELDING 600-700
MUCAPE FROM 02-06Z ACRS NRN INDIANA INTO NW OHIO. SFC WARM FRONT
CONTS TO MAKE PROGRESS NWD AND SFC TEMPS RESPONDING ALTHOUGH SLOWED
W/FOG AND SNOWMELT. DO NOT XPC ANY FALL OFF THIS EVENING XCP
PERHAPS FAR NE IN DEEPER EASTERLY FLW HWVR SRN HALF SHLD WARM INTO
THE 50S BY MORNING.
AS FIRST SFC WAVE LIFTS INTO MI BY DAYBREAK...ATTN THEN TURNS TO
STG SRN STREAM SW TROUGH OVR AZ THIS AFTN AND SECONDARY FNTL WAVE
DVLPMNT TUE NIGHT. TRENDS FM EARLIER GUIDANCE SUGGEST A FURTHER SRN
TRACK OF SECONDARY WAVE AND PREFERRED ALG W/HPC ACCESSMENT. THIS
WOULD IMPLY GREATER FLOOD POTENTIAL ACRS SE HALF IN PROXIMITY TO
STALLED SFC BNDRY TUE MORNING AND AFT BUT OVERSPREADING ENTIRE CWA TUE
NIGHT AND LIKELY IN THE FORM OF HEAVY SNOW OVR NW INDIANA LATE TUE
NIGHT AND WEDNESDAY. WILL GO W/A MID MORNING HIGH AND NON DIURNAL TO
ACCOUNT FOR FALLING TEMPS OVR NW INDIANA TUE AFTN AS THERMAL BNDRY
TIGHTENS IN ASSOCN/W DEEPENING SECONDARY WAVE. CONCENSUS MAX QPF
SHOWS POTENTIAL FOR A SWATH OF 2-4 INCH RAINS ALG/SE OF A
MONTICELLO...DEFIANCE LINE BY 12Z WED W/WIDESPREAD 1-2 EVERYWHERE.
GIVEN 4 INCH SOIL TEMPS NR FREEZING, SATURATED GROUND FM SNOWMELT
AND INCOMING RAIN XPC WIDESPREAD AREAL/RIVER FLOODING AND WILL BACK PREV
FAA TO 12Z TO CVR MORNING CONVECTIVE POTENTIAL ESP IN LIGHT OF NEWER
18Z GUIDANCE.
REFER TO LATEST RIVER FORECASTS FOR SPECIFIC FLOOD STAGE FORECAST
INFORMATION.
LONG TERM...TOMORROW NIGHT THROUGH MONDAY.
TUESDAY NIGHT A LOW WILL BE PASSING THROUGH THE AREA WITH THE
CENTER OF THE LOW MAINLY TO OUR SOUTH AND EAST. COLDER AIR WILL
ALSO BE MOVING INTO OUR CWA TUESDAY NIGHT...CHANGING THE RAIN OVER
TO SNOW. TOMORROW NIGHT/S LOW TEMPERATURES ARE ALSO EXPECTED TO BE
MUCH LOWER THAN TONIGHT/S LOWS. THE UPPER LOW ASSOCIATED WITH THIS
SYSTEM WILL BE PASSING THROUGH ON WEDNESDAY...CONTINUING THE
CHANCE FOR SOME SNOW. ALTOGETHER FOR TOMORROW NIGHT THROUGH
WEDNESDAY...THE NORTHWESTERN PART OF THE CWA CAN EXPECT UP TO
THREE INCHES OF SNOW...THE SOUTHWESTERN PART CAN EXPECT ONE TO TWO
INCHES...THE SOUTHEASTERN PART UP TO AN INCH...AND THE
NORTHEASTERN PART ONE TO TWO INCHES OF SNOW. SUBSEQUENTLY
WEDNESDAY/S HIGH TEMPERATURES WILL BE MUCH COLDER THAN
TOMORROW/S...NOT EVEN GETTING OUT OF THE 30S ON WEDNESDAY. 850MB
TEMPERATURES ON WEDNESDAY WILL BE AROUND -8 DEGREES CELSIUS
COMPARED TO 6 TO 8 DEGREES ABOVE ZERO CELSIUS TOMORROW AFTERNOON.
WEDNESDAY NIGHT THIS SYSTEM WILL MOVE ON TO THE EAST AS HIGH
PRESSURE MOVES INTO OUR CWA. THEN THURSDAY AFTERNOON AN UPPER
LEVEL TROUGH IS PROGGED TO BEGIN ENTERING THE AREA BRINGING WITH
IT A CHANCE FOR SNOW. THIS UPPER TROUGH WAS PROGGED TO BE MOVING
THROUGH THE AREA FROM LATE THURSDAY THROUGH SATURDAY...BUT NOW
SOME MODELS ARE HINTING AT THAT THERE COULD BE A BREAK IN THE SNOW
ON FRIDAY AND THEN ANOTHER SHORTWAVE TO MOVE IN FRIDAY NIGHT. DO
WANT TO SEE SOME MORE CONSISTENCY IN THIS NEW SCENARIO BEFORE
ALTERING THE END OF THIS WEEK/S FORECAST. ALSO MODELS ARE NOT
BEING VERY CONSISTENT AT ALL FOR THIS WEEKEND INTO THE BEGINNING
OF NEXT WEEK...SO WILL NOT BE CHANGING ANYTHING IN THAT TIME FRAME
ALSO.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR INZ003>009-012>018-020-
022>027-032>034.
DENSE FOG ADVISORY UNTIL 4 AM EST /3 AM CST/ EARLY THIS MORNING
FOR INZ003>009-012>016-020-022.
MI...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MIZ077>081.
DENSE FOG ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR
MIZ077>081.
OH...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR OHZ001-002-004-005-015-
016-024-025.
DENSE FOG ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR OHZ001-
002.
LM...DENSE FOG ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR LMZ043-
046.
&&
UPDATE...TAYLOR
SHORT TERM...HOLSTEN
LONG TERM...LOTHAMER
AVIATION...CHAMBERLAINHazardous weather outlook, Feb 4, 1:31 PM EST, 14 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
131 PM EST MON FEB 4 2008
INZ003>006-008-012>017-020-022>024-MIZ077>080-051845-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-CASS IN-MIAMI-WABASH-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...KENDALLVILLE...
LIGONIER...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...
BREMEN...ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...
WABASH...NORTH MANCHESTER...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER
131 PM EST MON FEB 4 2008 /1231 PM CST MON FEB 4 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
WIDESPREAD DENSE FOG IS EXPECTED INTO THIS EVENING. THERE IS A
CHANCE OF THUNDERSTORMS NORTHWEST OF A PERU INDIANA TO COLDWATER
MICHIGAN LINE THIS AFTERNOON AND ACROSS THE ENTIRE REGION
TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
RUNOFF FROM SNOWMELT AND RAINFALL MAY LEAD TO RENEWED FLOODING
CREEKS...LOW LYING AREAS...BASEMENTS AND PONDING OF WATER ACROSS
ROADS TUESDAY AND WEDNESDAY. MINOR TO MODERATE FLOODING OF LARGER
STEM RIVERS...PONDS AND LAKES...IS POSSIBLE FROM MID WEEK INTO
NEXT WEEK.
THERE IS FOR HEAVY RAINFALL AMOUNTS WITH THUNDERSTORMS TUESDAY AS
A COLD FRONT PUSHES SLOWLY THROUGH THE REGION.
SNOW ACCUMULATIONS WILL BE POSSIBLE EARLY WEDNESDAY INTO WEDNESDAY
AFTERNOON. LIGHT ACCUMULATIONS OF SNOW WILL BE POSSIBLE THURSDAY
AFTERNOON INTO FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
INZ007-009-018-025>027-032>034-MIZ081-OHZ001-002-004-005-015-016-024-
025-051845-
STEUBEN-DE KALB-ALLEN IN-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-
ALLEN OH-
INCLUDING THE CITIES OF...ANGOLA...AUBURN...GARRETT...FORT WAYNE...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...HILLSDALE...BRYAN...
WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...
OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
131 PM EST MON FEB 4 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
WIDESPREAD DENSE FOG IS EXPECTED INTO THIS EVENING. THERE IS A
CHANCE OF THUNDERSTORMS TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HEAVY RAINFALL...ALONG WITH A CHANCE OF THUNDERSTORMS...WILL BE
POSSIBLE TUESDAY WITH A SLOW MOVING COLD FRONT. SNOWMELT AND
RAINFALL TUESDAY MAY LEAD TO RENEWED FLOODING ON AREA RIVERS BY
MID WEEK.
MINOR SNOW ACCUMULATIONS WILL BE POSSIBLE EARLY WEDNESDAY INTO
WEDNESDAY AFTERNOON. LIGHT ACCUMULATIONS OF SNOW WILL BE POSSIBLE
THURSDAY AFTERNOON INTO FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-051845-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
131 PM EST MON FEB 4 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE FOR THUNDERSTORMS ON TUESDAY.
CONDITIONS HAZARDOUS TO SMALL CRAFT MAY DEVELOP WEDNESDAY MORNING
AS A COLD FRONT MOVES THROUGH THE REGION.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Special weather statement, Feb 4, 10:20 PM EST, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1020 PM EST MON FEB 4 2008
INZ006-007-MIZ080-050345-
BRANCH-LAGRANGE-STEUBEN-
1020 PM EST MON FEB 4 2008
...SPECIAL WEATHER STATEMENT...
AT 1018 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF BRONSON...OR 11 MILES NORTHEAST
OF LAGRANGE...MOVING NORTHEAST AT 65 MPH.
PEA SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH INCLUDE...EAST GILEAD...GILEAD...LAKE OF THE
WOODS...COLDWATER LAKE...MARBLE LAKE...COLDWATER...QUINCY AND SOUTH
BUTLER.
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
BJ
Special weather statement, Feb 5, 12:22 AM EST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1222 AM EST TUE FEB 5 2008
INZ009-017-018-022>027-032-OHZ001-002-004-005-015-050615-
ADAMS-ALLEN-CASS-DE
KALB-DEFIANCE-FULTON-GRANT-HENRY-HUNTINGTON-MIAMI-PAULDING-WABASH-
WELLS-WHITLEY-WILLIAMS-
1222 AM EST TUE FEB 5 2008
...SPECIAL WEATHER STATEMENT...
AT 1219 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
FAYETTE TO 7 MILES SOUTHWEST OF LOGANSPORT...MOVING EAST AT 30 MPH.
PEA SIZE HAIL...WINDS 30 TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IN THE PATH INCLUDE...FORT WAYNE...WABASH...HUNTINGTON...
PERU...DEFIANCE...PAULDING...WAUSEON AND MARION.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
BJS
Special weather statement, Feb 5, 1:56 AM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
156 AM EST TUE FEB 5 2008
INZ018-050730-
ALLEN-
156 AM EST TUE FEB 5 2008
...SPECIAL WEATHER STATEMENT...
AT 150 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF NEW HAVEN...MOVING EAST AT 30
MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
RURAL EASTERN ALLEN COUNTY.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
SCHOTT
Flood, Whitley
- When
- February 5, 4:15 AM EST to February 7, 10:00 AM EST
- Where
- Whitley County, 2.78 mi SE of Etna to 2.76 mi WSW of Etna
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 41.243, -85.531
Emergency management officials reported several roads across the county were experiencing high water. The area extended from Tri Lakes to west of Churubusco, south to near Coesse and then west to South Whitley. Roads reported under water included near and west of Highway 109 in the Tri Lakes area, east towards Churubusco and around Highway 14. In the South Whitley area, flooding prompted the closure of a portion of State Route 5.
Flood, Huntington
- When
- February 5, 6:00 AM EST to February 7, 10:00 AM EST
- Where
- Huntington County, 2.53 mi NNE of Roanoke to 1.79 mi E of Luther
- Cause
- Heavy Rain / Snow Melt
- Injuries
- 0 direct, 1 indirect
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 41.004, -85.353
Local media outlets reported high water affecting portions of US 24 between Roanoke and Huntington, as well as State Road 114, west of US 24, on the Whitley/Huntington county line. A Roanoke firefighter spotted something in floodwaters, requested assistance and upon entering a boat and heading to the area, observed an elderly Warsaw, Indiana man sitting in his truck in waist deep water. The driver was hypothermic and difficult to understand from exposure to the cold floodwaters. He was taken to a local hospital for treatment.
Flood, Kosciusko
- When
- February 5, 6:23 AM EST to February 7, 10:00 AM EST
- Where
- Kosciusko County, 1.38 mi S of Milford to 2.08 mi WNW of Burket
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 41.400, -85.850
Water was reported over State Route 15, near Milford. Numerous other county roads had high water including a few road closures due to standing water.
Flash Flood, Elkhart
- When
- February 6, 12:02 AM EST to 6:00 AM EST
- Where
- Elkhart County, 1.19 mi ESE of Benton to 1.4 mi SE of Benton
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $10,000
- Reported by
- NWS Employee
- Coordinates
- 41.513, -85.749
An off duty NWS employee reported eight to twelve inches of fast flowing water over roadways just east of Benton, around County Road 44 and 33.
Flood, Wabash
- When
- February 6, 7:00 AM EST to February 7, 10:00 AM EST
- Where
- Wabash County, 0.27 mi S of North Manchester to 0.41 mi SSE of North Manchester
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Newspaper
- Coordinates
- 40.996, -85.770
The local newspaper reported that 14 residences in the Eastside Trailer Court, in North Manchester, had to be evacuated due to rising waters from the Eel River. No damage was reported to any of the residences.
Flood, Jay
- When
- February 6, 7:00 AM EST to February 7, 10:00 AM EST
- Where
- Jay County, 0.41 mi W of New Corydon to 3.33 mi W of Pleasant Ridge
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Newspaper
- Coordinates
- 40.569, -84.838
Residents in and around the town of New Corydon were cut off on three of the four sides of town by floodwaters from the Wabash River. The only access was from the southeast on County Road 750 East. No evacuations were necessary. Floodwaters from low areas and other local streams and creeks also required some evacuation of residences closer to Portland as well as Pennville.
Flood, Steuben
- When
- February 6, 7:00 AM EST to February 7, 10:00 AM EST
- Where
- Steuben County, Angola to Flint
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Emergency Manager
- Coordinates
- 41.630, -85.000
Numerous county roads experienced high water. Road closures were necessary, including CR 275S from Bill Deller Road and CR 100 North between State Route 327 and the Lagrange county line. No rescues or evacuations were reported because of the floodwaters.
Flood, Noble
- When
- February 6, 10:00 AM EST to February 7, 10:00 AM EST
- Where
- Noble County, 2.27 mi NE of Wakefield Vlg to 1.27 mi E of Lisbon
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 41.494, -85.220
Numerous roads across the county had high water over parts of them, with some closures, espeically arouind the Kendallville and Rome City areas. No evacuations were required.
Flood, Lagrange
- When
- February 6, 1:05 PM EST to February 7, 10:00 AM EST
- Where
- Lagrange County, 1.16 mi SSE of Scott to 1.24 mi NNW of Emma
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 41.736, -85.539
Several secondary roads had water on them, with some spots haveing washouts in poor drainage area.
Flood, Fulton
- When
- February 6, 2:44 PM EST to February 7, 10:00 AM EST
- Where
- Fulton County, 0.69 mi N of Lake Manitou to 2.42 mi WNW of Akron
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 41.060, -86.200
State Route 19, just north of Akron, was closed for a short period due to water on the road. Additionally, high water forced the closure of numerous secondary roads.
Flood, Grant
- When
- February 6, 5:26 PM EST to February 7, 10:00 AM EST
- Where
- Grant County, 0.32 mi NNW of Stonecrest to 0.62 mi WNW of Stonecrest
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 40.535, -85.622
Emergency management officials reported that Stone road, the main access into the Stonecrest Manor mobile home park, was closed due to eight inches of water flowing over the road from river flooding on the Mississinewa River. No evacuations were reported.
Flood, Adams
- When
- February 7, 1:00 AM EST to 10:00 AM EST
- Where
- Adams County, 3.49 mi NE of Decatur Hi Way Arpt to 2.28 mi E of Berne
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Emergency Manager
- Coordinates
- 40.870, -84.830
Widespread flooding was reported across much of the county. The hardest hit area was along the St. Mary's River, passing through the city of Decatur. Three bridges crossing the river were closed to normal traffic due to water approaching the bottom of the bridges. At least 18 roads were closed during the flooding from Berne to Geneva as well as North Adams from floodwaters from the local rivers, creeks and streams.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Tennessee, February 5 to 6, 200824 deaths · 76 injured · $37 million · EF3 · 50 events
- Tornadoes and Hail in Arkansas, February 5, 200814 deaths · 175 injured · $137 million · EF4 · 39 events
- Tornadoes and Hail in Tennessee, February 5, 20089 deaths · 84 injured · $231 million · EF4 · 53 events
- Tornadoes and Flash Flooding in Kentucky, February 5 to 6, 20084 deaths · 16 injured · $17 million · EF3 · 66 events
- Tornadoes and Hail in Kentucky, February 5, 20083 deaths · 27 injured · $26 million · EF3 · 21 events
- Tornadoes and Hail in Mississippi, February 5 to 6, 200818 injured · $64 million · EF3 · 30 events
- Winter Weather in Texas, February 5, 20082 deaths · 5 injured · $15,000 · 1 event
- Flooding in Indiana, February 5 to 29, 20086 injured · $2.1 million · 42 events
- Tornadoes and Hail in Missouri, February 5, 2008$520,000 · EF2 · 10 events
- Tornado and Damaging Winds in Indiana, February 5, 2008$2.2 million · EF1 · 33 events
- Lightning Strike in Ohio, February 5, 20081 death · 1 event
- Tornadoes and Hail in Arkansas, February 5, 20084 injured · $309,000 · EF1 · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 85802, 85803, 85804, 85801, 85826, 85829, 85833, 85836, 85805, 85806, 85807, 85808.